Alert archive / New York / Winter Weather Advisories in 2011
Winter Weather Advisory 13, NWS Buffalo, NY
NWS Buffalo, NY issued this winter weather advisory at Mar 6, 2011, 10:22 AM EST for Allegany County, Livingston County, Monroe County, New York. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2011, 10:22 AM EST (15:22 UTC)
- Expired
- Mar 6, 2011, 3:24 PM EST
- In force
- 5 hr
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Livingston County, NY, Monroe County, NY
The radar
The Buffalo radar (KBUF), 80 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 3.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 475 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- -67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
381 WWUS41 KBUF 061522 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1022 AM EST SUN MAR 6 2011 NYZ003-013-021-062100- /O.CAN.KBUF.WS.W.0005.000000T0000Z-110307T0600Z/ /O.NEW.KBUF.WW.Y.0013.110306T1522Z-110306T2100Z/ MONROE-LIVINGSTON-ALLEGANY- INCLUDING THE CITIES OF...ROCHESTER...GENESEO...WELLSVILLE 1022 AM EST SUN MAR 6 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELLED. * LOCATIONS...THE GENESEE VALLEY AND WESTERN FINGER LAKES. * TIMING...THROUGH MID AFTERNOON. * HAZARDS...SNOW. * ACCUMULATIONS...2 TO 4 INCHES THIS AFTERNOON...LEADING TO STORM TOTALS OF 4 TO 7 INCHES. * WINDS...NORTH 15 TO 25 MPH. * VISIBILITIES...AS LOW AS A HALF MILE AT TIMES. * TEMPERATURES...FALLING TO THE MID 20S THIS AFTERNOON. LOWS 15 TO 20 TONIGHT. * IMPACTS...HAZARDOUS ROAD CONDITIONS AND GREATLY REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS EXPECTED. HEAVY SNOW AND/OR ICE WILL CAUSE HAZARDOUS DRIVING CONDITIONS. IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU SHOULD CHOOSE AN ALTERNATE ROUTE IF POSSIBLE...OR YOU SHOULD USE EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. IF YOU LOSE POWER AND PLAN ON RUNNING A GENERATOR...MAKE SURE THAT THE GENERATOR IS LOCATED OUTDOORS AND IS PROPERLY VENTILATED. SPACE HEATERS SHOULD ALSO BE PROPERLY VENTILATED AND USED ONLY IF THEY ARE OPERATING PROPERLY. MAKE SURE SNOW DOES NOT BLOCK EXHAUSTS AND FRESH AIR INTAKES FOR HIGH EFFICIENCY FURNACES AND WATER HEATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ NYZ001-002-010>012-019-020-085-061630- /O.CAN.KBUF.WW.Y.0012.000000T0000Z-110307T0000Z/ NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- CATTARAUGUS-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...WARSAW...JAMESTOWN...OLEAN...ORCHARD PARK...SPRINGVILLE 1022 AM EST SUN MAR 6 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER WEATHER ADVISORY THE STEADY SNOW WILL CONTINUE TO TAPER OFF AND END EARLY THIS AFTERNOON. LITTLE OR NO ADDITIONAL ACCUMULATION IS EXPECTED. $$ NYZ004-014-062330- /O.CON.KBUF.WS.W.0005.000000T0000Z-110307T0600Z/ WAYNE-ONTARIO- INCLUDING THE CITIES OF...NEWARK...CANANDAIGUA 1022 AM EST SUN MAR 6 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY. * LOCATIONS...THE GENESEE VALLEY AND FINGER LAKES. * TIMING...THROUGH LATE TONIGHT. * HAZARDS...HEAVY SNOW. * ACCUMULATIONS...3 TO 6 INCHES TODAY...AND 3 TO 6 INCHES TONIGHT...LEADING TO STORM TOTALS OF 6 TO 12 INCHES. * WINDS...NORTH 15 TO 25 MPH. * VISIBILITIES...AS LOW AS A HALF MILE AT TIMES. * TEMPERATURES...FALLING TO THE MID 20S THIS AFTERNOON. LOWS 15 TO 20 TONIGHT. * IMPACTS...HAZARDOUS ROAD CONDITIONS AND GREATLY REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS EXPECTED. HEAVY SNOW AND/OR ICE WILL CAUSE HAZARDOUS DRIVING CONDITIONS. IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU SHOULD CHOOSE AN ALTERNATE ROUTE IF POSSIBLE...OR YOU SHOULD USE EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. IF YOU LOSE POWER AND PLAN ON RUNNING A GENERATOR...MAKE SURE THAT THE GENERATOR IS LOCATED OUTDOORS AND IS PROPERLY VENTILATED. SPACE HEATERS SHOULD ALSO BE PROPERLY VENTILATED AND USED ONLY IF THEY ARE OPERATING PROPERLY. MAKE SURE SNOW DOES NOT BLOCK EXHAUSTS AND FRESH AIR INTAKES FOR HIGH EFFICIENCY FURNACES AND WATER HEATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ NYZ005>008-062330- /O.CON.KBUF.WS.W.0005.000000T0000Z-110307T0900Z/ NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO...WATERTOWN... LOWVILLE 1022 AM EST SUN MAR 6 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY. * LOCATIONS...NORTHERN CAYUGA COUNTY AND THE EASTERN LAKE ONTARIO REGION. * TIMING...EARLY THIS MORNING THROUGH EARLY MONDAY MORNING. * HAZARDS...HEAVY SNOW. * ACCUMULATIONS...4 TO 7 INCHES TODAY...AND 4 TO 7 INCHES TONIGHT...LEADING TO STORM TOTALS OF 8 TO 14 INCHES. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * VISIBILITIES...AS LOW AS A HALF MILE AT TIMES. * TEMPERATURES...FALLING TO THE MID 20S THIS AFTERNOON. LOWS 10 TO 15 TONIGHT. * IMPACTS...HAZARDOUS ROAD CONDITIONS AND GREATLY REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS EXPECTED. HEAVY SNOW AND/OR ICE WILL CAUSE HAZARDOUS DRIVING CONDITIONS. IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU SHOULD CHOOSE AN ALTERNATE ROUTE IF POSSIBLE...OR YOU SHOULD USE EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. IF YOU LOSE POWER AND PLAN ON RUNNING A GENERATOR...MAKE SURE THAT THE GENERATOR IS LOCATED OUTDOORS AND IS PROPERLY VENTILATED. SPACE HEATERS SHOULD ALSO BE PROPERLY VENTILATED AND USED ONLY IF THEY ARE OPERATING PROPERLY. MAKE SURE SNOW DOES NOT BLOCK EXHAUSTS AND FRESH AIR INTAKES FOR HIGH EFFICIENCY FURNACES AND WATER HEATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ SFM
1 follow-up statement
949 WWUS41 KBUF 062024 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 324 PM EST SUN MAR 6 2011 NYZ007-062130- /O.CAN.KBUF.WS.W.0005.000000T0000Z-110307T0900Z/ JEFFERSON- INCLUDING THE CITY OF...WATERTOWN 324 PM EST SUN MAR 6 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER STORM WARNING. ONLY LIGHT SNOW IS NOW EXPECTED TONIGHT...WITH ACCUMULATIONS OF 1 TO 3 INCHES. $$ NYZ003-013-021-062130- /O.CAN.KBUF.WW.Y.0013.000000T0000Z-110306T2100Z/ MONROE-LIVINGSTON-ALLEGANY- INCLUDING THE CITIES OF...ROCHESTER...GENESEO...WELLSVILLE 324 PM EST SUN MAR 6 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER WEATHER ADVISORY. THE STEADY SNOW HAS ENDED ACROSS MOST OF THE REGION LATE THIS AFTERNOON ALTHOUGH A FEW FLURRIES ARE STILL POSSIBLE INTO EARLY EVENING. THERE MAY BE ANOTHER 1 TO 2 INCHES OF LIGHT SNOW OVER EASTERN ALLEGANY COUNTY...BUT LITTLE OR NO FURTHER ACCUMULATION IS EXPECTED ELSEWHERE. $$ NYZ004-014-070430- /O.CON.KBUF.WS.W.0005.000000T0000Z-110307T0600Z/ WAYNE-ONTARIO- INCLUDING THE CITIES OF...NEWARK...CANANDAIGUA 324 PM EST SUN MAR 6 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY. * LOCATIONS...SOUTHEAST WAYNE AND EASTERN ONTARIO COUNTIES. * TIMING...THROUGH LATE TONIGHT. * HAZARDS...HEAVY SNOW. * ACCUMULATIONS...3 TO 6 INCHES TONIGHT...LEADING TO STORM TOTALS OF 6 TO 12 INCHES. * WINDS...NORTH 10 TO 20 MPH...GUSTS TO 30 MPH. * VISIBILITIES...AS LOW AS A HALF MILE AT TIMES. * TEMPERATURES...IN THE LOWER 20S. * IMPACTS...HAZARDOUS ROAD CONDITIONS AND GREATLY REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS EXPECTED. HEAVY SNOW AND/OR ICE WILL CAUSE HAZARDOUS DRIVING CONDITIONS. IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU SHOULD CHOOSE AN ALTERNATE ROUTE IF POSSIBLE...OR YOU SHOULD USE EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. IF YOU LOSE POWER AND PLAN ON RUNNING A GENERATOR...MAKE SURE THAT THE GENERATOR IS LOCATED OUTDOORS AND IS PROPERLY VENTILATED. SPACE HEATERS SHOULD ALSO BE PROPERLY VENTILATED AND USED ONLY IF THEY ARE OPERATING PROPERLY. MAKE SURE SNOW DOES NOT BLOCK EXHAUSTS AND FRESH AIR INTAKES FOR HIGH EFFICIENCY FURNACES AND WATER HEATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ NYZ005-006-008-070430- /O.CON.KBUF.WS.W.0005.000000T0000Z-110307T0900Z/ NORTHERN CAYUGA-OSWEGO-LEWIS- INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO...LOWVILLE 324 PM EST SUN MAR 6 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY. * LOCATIONS...NORTHERN CAYUGA, SOUTHERN OSWEGO AND SOUTHERN AND EASTERN LEWIS COUNTIES. * TIMING...TONIGHT. * HAZARDS...HEAVY SNOW. * ACCUMULATIONS...4 TO 7 INCHES TONIGHT...LEADING TO STORM TOTALS OF 8 TO 12 INCHES. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * VISIBILITIES...AS LOW AS A HALF MILE AT TIMES. * TEMPERATURES...LOWER 20S...FALLING INTO THE TEENS TONIGHT. * IMPACTS...HAZARDOUS ROAD CONDITIONS AND GREATLY REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS EXPECTED. HEAVY SNOW AND/OR ICE WILL CAUSE HAZARDOUS DRIVING CONDITIONS. IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU SHOULD CHOOSE AN ALTERNATE ROUTE IF POSSIBLE...OR YOU SHOULD USE EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. IF YOU LOSE POWER AND PLAN ON RUNNING A GENERATOR...MAKE SURE THAT THE GENERATOR IS LOCATED OUTDOORS AND IS PROPERLY VENTILATED. SPACE HEATERS SHOULD ALSO BE PROPERLY VENTILATED AND USED ONLY IF THEY ARE OPERATING PROPERLY. MAKE SURE SNOW DOES NOT BLOCK EXHAUSTS AND FRESH AIR INTAKES FOR HIGH EFFICIENCY FURNACES AND WATER HEATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this winter weather advisory went out at Mar 6, 10:15 AM EST, 7 minutes earlier.
Area forecast discussion, Mar 6, 10:15 AM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1015 AM EST SUN MAR 6 2011
.SYNOPSIS...
AFTER A DAY OF HEAVY...SPRING LIKE RAINS...OLD MAN WINTER WILL
RETURN WITH A VENGEANCE. A MUCH COLDER AIRMASS WILL ALLOW FOR WET
SNOW WILL SETTLE ACROSS ALL OF WESTERN AND NORTH CENTRAL NEW YORK
TODAY WITH SIGNIFICANT ACCUMULATIONS EXPECTED. THE HIGHEST AMOUNTS
WILL COME EAST OF ROCHESTER AND DANSVILLE WHERE UP TO A FOOT OF
HEAVY WET SNOW COULD ACCUMULATE BY LATE TONIGHT. HIGH PRESSURE OVER
EASTERN CANADA WILL THEN NOSE SOUTHWARDS ON MONDAY WITH SUNSHINE
RETURNING TO MUCH OF THE REGION.
&&
.NEAR TERM /THROUGH TONIGHT/...
10 AM UPDATE...SNOW COVERS ALL OF OUR REGION AT MID MORNING...
GENERALLY LIGHT TO MODERATE...WITH RATES OF ABOUT ONE HALF INCH
PER HOUR. GENERAL ACCUMULATION HAS BEEN AROUND 3 INCHES FROM
BUF/IAG TO ROCH...GIVE OR TAKE AN INCH. TRAILING EDGE OF THE SNOW
SHIELD CONTINUES TO MAKE STEADY PROGRESS EASTWARD AND WAS ON NIAG
FRONTIER'S DOORSTEP AT 10 AM...AND LOOKING AT SATELLITE AND RADAR
TRENDS AS WELL AS NEW 12Z NAM...EXPECT THIS TREND EASTWARD TO
CONTINUE THROUGH MIDDAY BEFORE COMING TO A HALT AS A NEW SFC WAVE
LIFTS NORTH FROM THE CAROLINAS. AM NOW CONFIDENT THAT SNOW WILL
STOP COMPLETELY NY EARLY AFTERNOON IN FAR WEST...WITH LESS THAN AN
INCH ADDTL ACCUM SO WILL DROP ADVISORY FOR 7 WESTERN COUNTIES.
FURTHER EAST...IT WILL SNOW FOR A FEW MORE HOURS OVER GENESEE
VALLEY...BUT SNOW SHOULD TAPER OFF THERE AS WELL EARLY THIS
AFTERNOON AND NEXT WAVE NOW LOOKS TO STAY TO THEIR EAST...SO WILL
DOWNGRADE WARNING TO ADVISORIES FOR MONROE...LIVINGSTON AND
ALLEGANY COUNTIES AND END AT 4 PM...FOR TOTALS OF 3-6/4-8 INCHES.
FINALLY...WILL RETAIN WARNINGS FROM WAYNE AND ONTARIO COS
EASTWARD...BASING THIS ON MOVEMENT OF WAVE LATER THIS AFTERNOON
AND EVENING...BUT NEW NAM EVEN KEEPS BULK OF SNOW FURTHER EAST SO
THIS IS NOT A LOCK NOW EITHER. STILL...LGT/MOD SNOW WILL CONTINUE THERE
THROUGH THE AFTERNOON.
MAY SEE A BIT OF SUNSHINE FAR WEST LATER THIS AFTERNOON.
ALSO KEEPING AN EYE ON HYDRO ITEMS...A WARNING HAS BEEN ISSUED FOR
ALLEGHENY RIVER AT OLEAN...SEE HYDRO SECTION FOR MORE DETAILS...
NO OTHER CHANGES...TWEAKED TEMPS AND WINDS GRIDS AS WELL. WILL
HAVE ALL PRODUCTS ISSUED BY 1030 AM.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
A MOIST CYCLONIC FLOW LINGERING BEHIND THE DEPARTING LOW MAY STILL
GENERATE SOME LIGHT SNOW EAST OF LAKE ONTARIO INTO MONDAY
MORNING...BUT LITTLE ADDITIONAL ACCUMULATION IS EXPECTED. THE REST
OF THE AREA WILL SEE DECREASING CLOUDS AS HIGH PRESSURE AND DRIER
AIR SETTLE SOUTH FROM QUEBEC PROVINCE.
FAIR WEATHER WILL CONTINUE MONDAY NIGHT THROUGH TUESDAY NIGHT WITH
HIGH PRESSURE FORECAST TO REMAIN IN PLACE OVER QUEBEC PROVINCE. WARM
AIR ADVECTION AHEAD OF A DEVELOPING SOUTHERN PLAINS LOW WILL BRING
AN INCREASE IN HIGH LEVEL CLOUDS DURING THIS PERIOD...BUT ANY PCPN
ASSOCIATED WITH THE LOW SHOULD STAY WELL TO OUR WEST.
THE NORTHERLY FLOW BEHIND THE DEPARTING LOW WILL RESULT IN RATHER
COLD TEMPERATURES ON MONDAY WITH MOST AREAS STRUGGLING TO GET ABOVE
FREEZING. MONDAY NIGHT...TEMPERATURES WILL DIP INTO THE TEENS ACROSS
WESTERN NEW YORK AND THE GENESEE VALLEY WITH SINGLE DIGITS EXPECTED
EAST OF LAKE ONTARIO. TEMPERATURES WILL MODERATE ON TUESDAY AS THE
CORE OF THE COLDEST AIR ASSOCIATED WITH THE QUEBEC HIGH SLIDES TO
THE EAST. A THICKER BLANKET OF MID AND HIGH CLOUDS OVER WESTERN NY
ON TUESDAY NIGHT WILL HOLD OVERNIGHT LOWS TO THE LOWER TO MID 20S
WITH LOWER TEENS EAST OF LAKE ONTARIO.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
THE WEATHER WILL BECOME MORE UNSETTLED DURING THIS TIME PERIOD AS
LOW PRESSURE OVER THE PLAINS STATES HEADS NORTHEAST TOWARD THE GREAT
LAKES. MOISTURE SURGING AHEAD OF THIS LOW WILL BRING A CHANCE FOR
RAIN WEDNESDAY AND WEDNESDAY NIGHT. THE RAIN MAY BEGIN AS LIGHT SNOW
WEDNESDAY MORNING ACROSS THE WEST...AND DURING THE EARLY AFTERNOON
EAST OF LAKE ONTARIO. A COLD FRONT TRAILING SOUTH OF THE LOW WILL
CROSS NEW YORK STATE THURSDAY. EXPECT A FEW MORE RAIN SHOWERS TO
ACCOMPANY THE FRONT. COLDER AIR ASSOCIATED WITH A DEEPENING UPPER
LEVEL TROUGH WILL BRING A CHANCE FOR SNOW SHOWERS THURSDAY NIGHT AND
FRIDAY. ANOTHER LOW TRACKING EAST FROM THE CENTRAL LAKES MAY BRING A
CHANCE FOR RAIN SHOWERS SATURDAY.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
IFR TO LIFR CONDITIONS WILL BE FOUND ACROSS ALL OF WESTERN AND NORTH
CENTRAL NEW YORK TODAY AS LOW CLOUDS AND STEADY SNOW WILL BE FOUND
IN THE WAKE OF A SLOW MOVING FRONTAL BOUNDARY.
THE BACKEDGE TO THE STEADY SNOW AND LOWEST CIGS WAS OVER SOUTHERN
ONTARIO AT 11Z. THIS BACKEDGE WILL SLOWLY PROGRESS ACROSS THE FAR
WESTERN COUNTIES LATER THIS MORNING AND AFTERNOON...OFFERING A SLOW
IMPROVEMENT TO SITES SUCH AS KBUF...KIAG AND KJHW.
SLOW IMPROVEMENT FOR KROC IS EXPECTED TO HOLD OFF UNTIL MID-LATE
AFTERNOON WHEN IFR CIGS WILL LIFT TO MVFR. SITES EAST OF LAKE
ONTARIO (KART) ARE EXPECTED TO REMAIN AT IFR LEVELS THROUGH TONIGHT.
OUTLOOK...
MONDAY AND TUESDAY...VFR.
WEDNESDAY AND THURSDAY...VFR/MVFR IN SHOWERS.
&&
.MARINE...
FRESH TO STRONG NORTHERLIES WILL BE FOUND ON BOTH LAKES TODAY INTO
TONIGHT...WITH THE STRONGEST WINDS ON LAKE ONTARIO. THE STRONG WINDS
WILL GENERATE WAVES OF UP TO 6 FEET...WHICH WILL SUPPORT THE SMALL
CRAFT ADVISORIES FROM THE IAG RVR TO MEXICO BAY.
AS HIGH PRESSURE BUILDS TO THE SOUTH FROM QUEBEC ON MONDAY...A MUCH
WEAKER SCF PRESSURE GRADIENT WILL TRANSLATE INTO GREATLY DIMINISHED
WIND SPEEDS AND LOWER WAVES. THE LIGHTER WINDS AND NON THREATENING
WAVE HEIGHTS WILL THEN PERSIST THROUGH THE DAY TUESDAY.
&&
.HYDROLOGY...
RAINFALL AVERAGED AN INCH AND A HALF OVER THE NIAGARA FRONTIER
AND PARTS OF THE WESTERN SOUTHERN TIER AS WELL AS THE NORTH COUNTRY...
TO AN INCH OR LESS FROM THE GENESEE VALLEY EASTWARD. THIS AMOUNT
OF RAIN...COMBINED WITH SIGNIFICANT SNOWMELT...HAS LED TO
SUBSTANTIAL RISES TO TRIBUTARIES IN THE WESTERN COUNTIES. MOST OF
THESE TRIBUTARIES HAVE EITHER CRESTED OR HAVE SHOWN SIGNS OF
SLOWER RISES...WITH ONLY A SMALL HANDFUL OF TRIBUTARIES
THREATENING TO REACH BANKFUL.
AS OF LATE MORNING...OUR FAST RISERS AROUND BUF HAVE CRESTED AND
ARE FALLING...BUT SLOWER RISERS SUCH AS ELLICOTT AND TONAWANDA
CREEKS ARE STILL RISING SLOWLY AND WILL APPROACH FLOOD STAGE
TONIGHT OR MONDAY.
OUR MAJOR RIVERS SUCH AS GENESEE AND ALLEGHENY ARE AT BANKFUL.
OLEAN IS NOW FORECASTED TO EDGE A FOOT ABOVE FLOOD STAGE TONIGHT
AND MONDAY...WELLSVILLE NEAR FLOOD STAGE LATER TODAY. THESE WILL
BE MONITORED CLOSELY. ONE FLOOD WARNING HAS BEEN ISSUED FOR OLEAN.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER STORM WARNING UNTIL 4 AM EST MONDAY FOR NYZ005>008.
WINTER STORM WARNING UNTIL 1 AM EST MONDAY FOR NYZ004-014.
WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
NYZ003-013-021.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST MONDAY FOR LOZ042>044.
&&
SYNOPSIS...RSH
NEAR TERM...SFM
SHORT TERM...TJP/WCH
LONG TERM...TJP
AVIATION...RSH
MARINE...RSH
HYDROLOGY...SFMHazardous weather outlook, Mar 6, 5:26 AM EST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 526 AM EST SUN MAR 6 2011 NYZ001-002-010>012-019-020-085-071030- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS- SOUTHERN ERIE- 526 AM EST SUN MAR 6 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003-004-013-014-021-071030- MONROE-WAYNE-LIVINGSTON-ONTARIO-ALLEGANY- 526 AM EST SUN MAR 6 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ005>008-071030- NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- 526 AM EST SUN MAR 6 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 4 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-071030- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 526 AM EST SUN MAR 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Mar 6, 4:35 AM EST, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 435 AM EST SUN MAR 6 2011 NYZ001-002-010>012-019-020-085-061245- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- CATTARAUGUS-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...WARSAW...JAMESTOWN...OLEAN...ORCHARD PARK...SPRINGVILLE 435 AM EST SUN MAR 6 2011 ...STEADY SNOW TO IMPACT THE AREA EARLY THIS MORNING... THE COMBINATION OF SNOW AND BELOW FREEZING TEMPERATURES WILL RESULT IN VERY SLICK DRIVING CONDITIONS EARLY THIS MORNING. THE WET SNOW WILL ACCUMULATE 1 TO 2 INCHES BY 7 AM. NORTHERLY WINDS GUSTING UP TO 25 MPH WILL ALSO CAUSE VISIBILITY TO LOWER TO ONE HALF MILE AT TIMES. TJP
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 9:28 PM EST | Winter Storm Warning | BUF | Allegany, Cayuga, Jefferson, Lewis, Livingston, Monroe and 3 more | 34 hr |
| Mar 5, 9:28 PM EST | Winter Weather Advisory | BUF | Cattaraugus, Chautauqua, Erie, Genesee, Niagara, Orleans and 1 more | 13 hr |
| Mar 6, 9:20 AM EST | River Flood Warning | BUF | Cattaraugus | 55 hr |
Nearby
Winter Weather Advisories in New York, 2011Every winter weather advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.